Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 8, 2014, 2:08 PM CDT for Ozaukee County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 8, 2014, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Milwaukee, WI
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
997
WWUS83 KMKX 081908
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
208 PM CDT TUE JUL 8 2014
WIZ060-081945-
OZAUKEE-
208 PM CDT TUE JUL 8 2014
...A STRONG THUNDERSTORM WILL AFFECT OZAUKEE COUNTY...
AT 207 PM CDT...A STRONG THUNDERSTORM WAS NEAR SAUKVILLE...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GRAFTON AND PORT WASHINGTON AROUND 215 PM CDT.
MEQUON AROUND 225 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WAUBEKA.
LAT...LON 4341 8785 4338 8786 4338 8787 4330 8789
4325 8792 4337 8804 4350 8804 4352 8803
4346 8781
TIME...MOT...LOC 1907Z 305DEG 27KT 4342 8798
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:21 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 8, 10:21 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1021 AM CDT TUE JUL 8 2014 .UPDATE... STILL EXPECTING SCATTERED SHOWERS AND STORMS THIS AFTERNOON AS A SHORTWAVE ROLLS THROUGH. BETTER CHANCE FOR PRECIP WILL BE IN THE NORTHEAST TOWARD THE DEEPER MOISTURE. CURRENT POPS AND TEMPS SEEM REASONABLE...SO NO MAJOR UPDATES ARE ANTICIPATED FOR THE REMAINDER OF THE DAY. && .AVIATION/18Z TAFS/... SEEING A MIX OF MVFR AND VFR CIGS RIGHT NOW. EXPECT THESE TO TRANSITION TO ALL VFR BY AFTERNOON AS DAYTIME MIXING RAISES THE CLOUD BASES. MAINLY VFR CONDITIONS ARE THEN EXPECTED THROUGH WEDNESDAY. STILL EXPECTING SCATTERED SHOWERS AND STORMS THIS AFTERNOON AS A SHORTWAVE ROLLS THROUGH. BETTER CHANCE FOR PRECIP WILL BE IN THE NORTHEAST TOWARD THE DEEPER MOISTURE. COULD SEE A FEW MORE SHOWERS IN THE NORTHEAST TONIGHT INTO WEDNESDAY AS THE FIRST WAVE EXITS AND THEN ANOTHER WAVE MOVES THROUGH THE AREA. && .PREV DISCUSSION... /ISSUED 530 AM CDT TUE JUL 8 2014/ ..UPDATED AVIATION SECTION... SHORT TERM... TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. A LARGE CLOSED UPPER LOW STRETCHED ACROSS MOST OF ONTARIO CANADA WILL EXTEND SOUTH THROUGH THE GREAT LAKES TODAY. THE DEEP CYCLONIC FLOW WITH COOLING TEMPS ALOFT COUPLED WITH SHORT WAVE ENERGY ROTATING AROUND IT WILL BRING DIURNAL SHOWERS/STORMS TO THE AREA ESPECIALLY THIS AFTERNOON INTO THE EVENING. LAPSE RATES/CAPES THIS AFTERNOON LOOK PRETTY DECENT. THE BULK OF THE MODELS ALL DEPICT A DECENT SHORT WAVE ROTATING ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. SO WILL HANG ONTO SHOWERS ACROSS THE NRN CWA THROUGH MOST OF THE NIGHT. STEEP LOW LEVEL LAPSE RATES SHOULD BRING ENOUGH DEEPER MIXING TO MIX OUT THE DEWPOINTS...THEY SHOULD FALL INTO THE 50S THIS AFTERNOON. A WELCOME CHANGE FROM THE PAST FEW DAYS. TEMPS WILL BE COOLER TODAY WITH 925MB TEMPS FALLING INTO THE TEENS THIS AFTERNOON AND TO ABOUT 11-12C TONIGHT. WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE HIGH. SURFACE HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES REGION AS THE UPPER TROUGH SHIFTS EAST. THERE IS A POSSIBILITY FOR SOME LIGHT SHOWERS ON WED IN THE EAST ASSOCIATED WITH A LAKE BREEZE/WEAK COLD FRONT. CYCLONIC FLOW ALOFT WILL LEAD TO PLENTY OF CUMULUS CLOUDS OVER SOUTHERN WI. TEMPS WILL BE A LITTLE COOLER ON WEDNESDAY WITH 925MB TEMPS OF 14 TO 16C. MOSTLY CLEAR SKIES...LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE WED NIGHT SHOULD LEAD TO COOL TEMPERATURES IN THE LOWER 50S AND SOME PATCHY INLAND FOG. THERE IS STILL SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE THERE TO GET FOG. SOUTHERLY WINDS WILL DEVELOP THU AFTERNOON AS A SHORTWAVE APPROACHES FROM THE NORTHERN PLAINS. THIS WILL ALLOW TEMPS TO WARM UP TO AROUND 80 INLAND. EXPECTING SHOWERS AND STORMS TO HOLD OFF UNTIL AT LEAST LATE THU NIGHT. SHOWERS AND STORMS LOOK LIKELY FOR FRIDAY WITH STEADY WARM AIR ADVECTION AND THE SHORTWAVE TROUGH OVERHEAD. THE LOW LEVEL JET PROVIDES A LITTLE FOCUS INTO SOUTHERN WI AND MODELS ARE SHOWING FAIRLY WEAK CAPE. LONG TERM... SATURDAY AND SUNDAY...FORECAST CONFIDENCE MEDIUM. WE WILL GET BACK INTO A NORTHWEST FLOW PATTERN OVER THE GREAT LAKES REGION FOR THE WEEKEND INTO EARLY NEXT WEEK. AN 850MB THERMAL BOUNDARY IS EXPECTED TO SET UP SOMEWHERE IN THE NORTHERN IL/SOUTHERN WI AREA. THIS WILL MEAN COOLER THAN NORMAL TEMPERATURES AND CHANCES FOR SHOWERS AND THUNDERSTORMS. MONDAY AND TUESDAY...FORECAST CONFIDENCE MEDIUM. SOMETIME SUNDAY NIGHT OR MONDAY...A COLD FRONT WILL DROP DOWN THROUGH WI ASSOCIATED WITH A FAIRLY STRONG UPPER LOW DROPPING INTO THE LAKE SUPERIOR AREA. THE 00Z GFS BACKED OFF THE STRENGTH OF THE UPPER LOW BUT THE 00Z ECMWF KEPT THE STRONG LOOK TO IT. CHANCES ARE THAT THERE WILL BE A DECENT AMOUNT OF DRY AIR AND SUNSHINE THAT SETTLES INTO SOUTHERN WI...BUT THE MODELS ARE SHOWING THE POTENTIAL FOR AT LEAST DIURNAL CLOUDS EACH DAY WITH CYCLONIC FLOW ALOFT. AVIATION/12Z TAFS/... A PERIOD OF MVFR/IFR CIGS CAN BE EXPECTED THROUGH ABOUT 14/15Z THIS MORNING AS WEAK COLD ADVECTION COMPETES WITH SOME LINGERING HIGHER DEWPOINTS. ONCE THIS GETS MIXED OUT LOOK VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD. COOLING TEMPS ALOFT AS A RESULT OF A DIGGING UPPER LEVEL LOW OVER CANADA WILL RESULT IN SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING...ESPECIALLY NORTH OF MILWAUKEE AND MADISON. LOOK FOR GUSTY WEST TO NORTHWEST WINDS TODAY...DIMINISHING AFTER SUNSET. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...DDV TODAY/TONIGHT AND AVIATION...DAVIS WEDNESDAY THROUGH MONDAY...MRC
Hazardous weather outlook, Jul 8, 12:05 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 PM CDT TUE JUL 8 2014 WIZ046-047-051-052-056>060-062>072-090845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1205 PM CDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL OVER EAST CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE ARE VERY LOW PROBABILITIES OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES OF THUNDERSTORMS RETURN FOR FRIDAY THROUGH MONDAY AS SEVERAL TROUGHS OF LOW PRESSURE MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-090845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1205 PM CDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL MAINLY NORTH OF NORTH POINT LIGHTHOUSE FROM THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES OF THUNDERSTORMS RETURN FOR FRIDAY THROUGH MONDAY AS SEVERAL TROUGHS OF LOW PRESSURE MOVE THROUGH THE REGION. MG WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 8, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
208 PM CDT TUE JUL 8 2014
WIZ060-081945-
OZAUKEE-
208 PM CDT TUE JUL 8 2014
...A STRONG THUNDERSTORM WILL AFFECT OZAUKEE COUNTY...
AT 207 PM CDT...A STRONG THUNDERSTORM WAS NEAR SAUKVILLE...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GRAFTON AND PORT WASHINGTON AROUND 215 PM CDT.
MEQUON AROUND 225 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WAUBEKA.
LAT...LON 4341 8785 4338 8786 4338 8787 4330 8789
4325 8792 4337 8804 4350 8804 4352 8803
4346 8781
TIME...MOT...LOC 1907Z 305DEG 27KT 4342 8798
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:09 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 51 min |
| Jul 7, 10:44 PM CDT | Special Weather Statement | MKX | Iowa | 31 min |
| Jul 7, 10:50 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 25 min |
| Jul 7, 11:22 PM CDT | Special Weather Statement | MKX | Dane, Iowa | 23 min |
| Jul 7, 11:43 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Jul 8, 12:12 AM CDT | Special Weather Statement | MKX | Green, Rock | 33 min |
| Jul 8, 12:32 AM CDT | Special Weather Statement | MKX | Jefferson, Waukesha | 28 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.